Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: parnate and fatigue

Posted by Elizabeth on July 22, 1999, at 1:07:35

In reply to Re: parnate and fatigue, posted by Anne on July 21, 1999, at 17:53:36

> Robin, No fatigue on Marplan, and instead, that splendid presence of mind
> that is, for me, unique to MAOIs.

This is interesting; can you describe more what you mean by "that splendid presence of mind?" (I think it's a wonderful expression BTW :-)

>I did however gain 20 lbs
> on Marplan, and I'm 5'2" so I looked and felt awful.

Uh-oh. (I'm 5'3", gained *50* lbs on Nardil!)

> has gradually added 10 lbs, which is perhaps insignificant
> when considering that these drugs has saved my life, but for a
> dame with a past eating disorder, 10 lbs extra diminished
> the quality of my life enough to want to give Parnate a try.

Don't give up on it, then. I found it tremendously hard to control my weight while on Nardil, even after it pooped out and I started getting depressed again!

> Which brings me to the fatigue problem and Elizabeth's questions
> about dose, and also experience with amphets. As for the latter
> the only experience I've had was with the illegal kind back
> in the old days. The response was, shall we say, high-ly positive.


> I'm curious about why you ask about this.

Umm, lessee, why did I ask about it? Ahh yes: you mentioned amphetamine in your original post, and I know that some of the same people who respond to MAOIs (especially those who had some symptoms of ADHD, "hyperkinesis," or "minimal brain dysfunction" (my personal favorite) as children) respond well to amphetamines also. (Or perhaps a different antidepressant in combination with a stimulant.)

>As for dose: I take
> 30 mgs. a day, 10 mgs each at breakfast and lunch,
> and 10 betwen 3-4 in the afternoon. The last one seems
> not to ward off the weakness/sedation at all.

Huh. When does the fatigue thing start exactly?

By "rebound effect" I mean that sometimes when a dose of a drug wears off, people will get effects that are opposite those of the drug (e.g., nervousness when a dose of Xanax wears off, or moodiness and fatigue when a dose of Ritalin wears off).

> Any thoughts
> on all this are welcome. And for the record, after 2 weeks I
> am beginning to slim down, and appetite is abated too, at least
> for the time being.

Hey, congratulations. I lost the weight from Nardil using the "depression diet plan" (i.e. I stopped taking it and stopped eating). (Needless to say I do not recommend this method.)




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:8994